Amplitude Control Approach for Chaotic Signals

Chunbiao Li
Engineering Technology Research and Development Center of Jiangsu Circulation Modernization Sensor Network, Jiangsu Institute of Economics and Trade Technology, 104 Shimenkan St., Guanghua Rd., Nanjing 210007, China
School of Information Science and Engineering, Southeast University, Nanjing 2100996, China

J.C. Sprott
Department of Physics, University of Wisconsin-Madison,
Madison, WI 53706, USA

Received: 15 November 2012 / Accepted: 13 March 2013 / Published online: 23 March 2013


A general approach based on the introduction of a control function for constructing amplitude-controllable chaotic systems with quadratic nonlinearities is discussed in this paper. We consider three control regimes where the control functions are applied to different coefficients of the quadratic terms in a dynamical system. The approach is illustrated using the Lorenz system as a typical example. It is proved that wherever control functions are introduced, the amplitude of the chaotic signals can be controlled without altering the Lyapunov exponent spectrum.

Ref: C. Li and  J. C. Sprott, Nonlinear Dynamics 73, 1335-1341 (2013)

The complete paper is available in PDF format.

Return to Sprott's Books and Publications.